MAUDE Adverse Event Report: CRYOLIFE, INC. ¿ AUSTIN ONX MITRAL CONFORM 25/33; HEART-VALVE, MECHANICAL

CRYOLIFE, INC. ¿ AUSTIN ONX MITRAL CONFORM 25/33; HEART-VALVE, MECHANICAL
Model Number ONXMC-25/33
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/06/2016
Type of Reportable Event Serious Injury
Event or Problem Description
According to the initial report, "implant of onx mitral valve went fine.When they looked at echo the felt that there was a peri valvular leak.We discussed the unique signature jets of the onx valve but echo and surgeon both agreed that they saw a mild to moderate leak.Surgeon felt that it was not necessary to go in and fix.Pt was closed and surgery was completed.".
 
Additional Manufacturer Narrative
The rep was asked on 11/22/2016 if a definitive etiology was determined for the presumed paravalvular leak (pvl) or if it was in fact the unique signature jets and if there was a known current status of patient.He replied same day that ¿the anesthesiologist felt confident that it was not signature jet washes but was indeed a mild to moderate pvl.The surgeon agreed but felt that it was not significant enough to worry about.I have no further information on the patient.¿ the manufacturing records for the onxm-27/29, sn (b)(4), were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.The onxmc-25/33, sn (b)(4), was implanted (b)(6) 2016 in the mitral position.Post-surgery echo revealed mild to moderate pvl but was not considered clinically significant and the patient was closed.Pvl is a known risk of prosthetic valve placement in either aortic or mitral positions listed in the instructions for use (ifu).As this diagnosis was made during surgery, this pvl is the consequence of placement rather than any developed tissue pathology.Palatianos, et al.Reported two early (<30 days) pvl's in an on-x study of 117 patients while mcnicholas, et al.Describe this as a rate of 0.7 in an on-x study of 142 mitral patients.In the present case, both anesthesiologist and surgeon decided the severity was not enough to warrant corrective action.

Brand Name
ONX MITRAL CONFORM 25/33
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
CRYOLIFE, INC. ¿ AUSTIN
1300 e. anderson ln., bldg. b
austin TX 78752
MDR Report Key6001364
Report Number1649833-2016-00062
Device Sequence Number672862
Product Code LWQ
UDI-Device Identifier00851788001303
UDI-Public00851788001303
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberONXMC-25/33
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/06/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/05/2016
Supplement Report FDA Received Date12/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;